Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 3, 1999, 10:41 AM CST for Wayne County, Missouri. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1999, 10:41 AM CST (16:41 UTC)
- Expired
- Apr 3, 1999, 12:40 PM CST
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Wayne County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 2:25 AM CST, 8 hours 16 minutes earlier.
Area forecast discussion, Apr 3, 2:25 AM CST, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 AM CST SAT APR 3 1999 07Z SFC ANALYSIS SHOWS LOW CENTERED OVER THE GREAT LAKES AREA WITH AN ASSOCIATED COLD FRONT EXTENDING SOUTHWESTWARD THROUGH CENTRAL MO...INTERSECTING MORE INTENSE LOW OVER CENTRAL TX. THIS FEATURE WILL CONTINUE ITS EASTWARD PROGRESSION AND BRING SECOND ROUND OF PRECIP TO THE FA THIS EVENING/TNGT. CURRENT RADAR SHOWS CONVECTION AND IR SAT PICS INDICATE COOLING TOPS OVER SEMO WITH TEMPS IN THE -65C RANGE. IN ADDITION...07Z SFC ANALYSIS SHOWS THE STORMS OVER CENTRAL AR AND SEMO ARE DEVELOPING ALONG DEW POINT RIDGE AXIS WHICH WAS POISED IN A NORTH-SOUTH ORIENTATION FROM NW IL THROUGH SEMO TO SC AR. 00Z SAT MODEL RUN SHOWS ALL MODELS IN GENERAL AGREEMENT THAT BEST MOISTURE WILL ARRIVE BETWEEN 12Z AND 18Z TDY. NEGATIVE ENERGY SHOULD ARRIVE SUN ALONG WITH SIGNIFCANT DRYING BETWEEN 12Z AND 18Z SUN. THUS WILL HAVE TO ADDRESS THIS IN ZONES WITH WORDING ALONG THE LINES OF DRY OVER WEST HALF AND ENDING OVER EAST. THE AVN INDICATES PRECIP RETURNING TO THE AREA MONDAY AS VORT MAX EJECTS FROM LOW CENTER WHICH SHOULD BE JUST WEST OF FA BY THAT TIME. GOOD DRY PUNCH INDICATED DURING DAY TUE MAKES IT APPEAR THAT RETURN MOISTURE WILL HOLD OFF AT LEAST TIL OVNGT TUE. FAN AND FWC IN CLOSE AGREEMENT...HOWEVER WITH ONGOING PRECIP AND CLOUDS MAY HAVE TO TRIM TEMPS A BIT IN FIRST PERIOD. .PAH...NONE. HOOPER
In the hours before
Special weather statement, Apr 3, 5:14 AM CST, 5 hours 27 minutes before
ILZ087-091-KYZ008-010-011-013>016-031215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 514 AM CST SAT APR 3 1999 A LINE OF STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH EARLY THIS MORNING...IN ADDITION TO HEAVY RAINFALL. THIS COULD PROVE ENOUGH TO DOWN SMALL TREES OR LIMBS...AS WELL AS PRODUCE SOME LOCALIZED PONDING OF WATER. WHILE MOST WIND GUSTS SHOULD BE IN THE 20 TO 30 MPH RANGE...AN OFF DUTY NWS METEOROLOGIST DID REPORT 49 MPH WINDS AS STORMS MOVED THROUGH CALVERT CITY AT 500 AM. BE AWARE OF THE HIGH WIND GUST POTENTIAL TO POSSIBLY 50 MPH WITH THESE STORMS...AS THEY AFFECT COMMUNITIES FROM SHAWNEETOWN ILLINOIS TO STURGIS KENTUCKY...SOUTH TO EDDYVILLE AND BENTON...BY 615 AM. DH
Special weather statement, Apr 3, 5:14 AM CST, 5 hours 27 minutes before
ILZ087-091-KYZ008-010-011-013>016-031215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 514 AM CST SAT APR 3 1999 A LINE OF STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH EARLY THIS MORNING...IN ADDITION TO HEAVY RAINFALL. THIS COULD PROVE ENOUGH TO DOWN SMALL TREES OR LIMBS...AS WELL AS PRODUCE SOME LOCALIZED PONDING OF WATER. WHILE MOST WIND GUSTS SHOULD BE IN THE 20 TO 30 MPH RANGE...AN OFF DUTY NWS METEOROLOGIST DID REPORT 49 MPH WINDS AS STORMS MOVED THROUGH CALVERT CITY AT 500 AM. BE AWARE OF THE HIGH WIND GUST POTENTIAL TO POSSIBLY 50 MPH WITH THESE STORMS...AS THEY AFFECT COMMUNITIES FROM SHAWNEETOWN ILLINOIS TO STURGIS KENTUCKY...SOUTH TO EDDYVILLE AND BENTON...BY 615 AM. DH
Special weather statement, Apr 3, 5:36 AM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 536 AM CST SAT APR 3 1999 KYZ012-017-021-022-031300- CHRISTIAN-MUHLENBERG-TODD-TRIGG- 536 AM CST SAT APR 3 1999 A LINE OF STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH EARLY THIS MORNING...IN ADDITION TO HEAVY RAINFALL. THIS COULD PROVE ENOUGH TO DOWN SMALL TREES OR LIMBS...AS WELL AS PRODUCE SOME LOCALIZED PONDING OF WATER. WHILE MOST WIND GUSTS SHOULD BE IN THE 20 TO 30 MPH RANGE...AN OFF DUTY NWS METEOROLOGIST DID REPORT 49 MPH WINDS AS STORMS MOVED THROUGH CALVERT CITY AT 500 AM. BE AWARE OF THE HIGH WIND GUST POTENTIAL TO POSSIBLY 50 MPH WITH THESE STORMS...AS THEY AFFECT COMMUNITIES FROM THE PURCHASE PARKWAY WEST TO CADIZ THROUGH 700 AM. DH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:36 AM CST | Flash Flood Warning | PAH | Livingston | 3 hr |
| Apr 3, 4:36 AM CST | Flash Flood Warning | PAH | Ballard, McCracken | 3 hr |
| Apr 3, 5:58 AM CST | Tornado Warning | PAH | Trigg | 32 min |
| Apr 3, 6:10 AM CST | Tornado Warning | PAH | Christian | 35 min |
| Apr 3, 6:27 AM CST | Severe Thunderstorm Warning | PAH | Todd | 63 min |
| Apr 3, 3:33 PM CST | Severe Thunderstorm Warning | PAH | Union | 42 min |
| Apr 3, 4:07 PM CST | Severe Thunderstorm Warning | PAH | Henderson | 38 min |
| Apr 3, 4:24 PM CST | Tornado Warning | PAH | Henderson | 36 min |
| Apr 3, 1:37 PM CST | Severe Thunderstorm Warning | PAH | Alexander | 38 min |
| Apr 3, 2:13 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Pulaski | 47 min |
| Apr 3, 2:57 PM CST | Severe Thunderstorm Warning | PAH | Pope | 33 min |
| Apr 3, 10:01 AM CST | Flash Flood Warning | PAH | Bollinger | 3 hr |
| Apr 3, 11:26 AM CST | Flash Flood Warning | PAH | Perry | 119 min |
| Apr 3, 1:28 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 32 min |
| Apr 3, 1:59 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 31 min |
| Apr 3, 2:08 PM CST | Severe Thunderstorm Warning | PAH | Scott | 22 min |
| Apr 3, 5:13 PM CST | Flash Flood Warning | PAH | Bollinger, Wayne | 6 hr |
| Apr 3, 5:16 PM CST | Severe Thunderstorm Warning | PAH | Carter, Ripley | 59 min |
| Apr 3, 5:51 PM CST | Severe Thunderstorm Warning | PAH | Butler, Wayne | 39 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.